Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

    Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
    Getting sick during dialysis
    avatar
    suelm posted:
    My dad has been on dialysis for over a year. Lately he has been getting sick and really dizzy during dialysis. He has also had to add more treatments during the week. Three times a week he has regular dialysis and then two times a week he goes in to just remove fluid. He is also experiencing severe cramping in his arms, hands, and legs. Is this normal?
    Reply
     
    avatar
    mrscora01 responded:
    He is on hemo and going in more than 3 times a week? How much is he drinking? It is very important to restrict fluids. Hemo will be easier on his body the less fluid he has to take off. Don't forget that anything that is liquid at room temperature is also considered a "fluid". So Jello, ice cream, soup, is all counted in your daily allowance. If he is being dialysed so frequently, this could cause the cramping.

    Sorry I can't be more help.

    Cora
     
    avatar
    john-skpt responded:
    I think that Cora is on the right track.

    Too much fluid forces the dialysis to pukk off more water in a very harsh and drastic way. That can dramatically and suddenly lower blood pressure and electrolytes. The result is generally dizziness and nausea, and very often muscle cramping as the body tries to cope with such rapid shifts in fluid balance.

    Over the long term this can pose an additional stress on the heart and the arteries, so I really hope that he can get a greater degree of control over fluid intake, and thus make things more stable and less stressful to the body.
     
    avatar
    john-skpt replied to john-skpt's response:
    typo: "pukk" should be "pull". Sorry for my feeble fingers!


    Spotlight: Member Stories

    I am a Kidney Transplant recipiant two times around !! I found out at age 21,(Living related)thinking i pulled a something in my back.. that i was in ...More

    Helpful Tips

    I have a uti and severe kidney pain, Is this common?
    I have a uti and such bad kidney pain that I can hardly move, I cant bend down and it hurts more than I can explain. the pain comes and ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.